# SDR CA081016003

- Difficulty date: October 10, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cndair CL6012A12
- Engine: Ge CF348E5A1
- System (JASC): 4930 · APU Engine Fuel and Control
- Part: O-Ring
- Part number: MS29513021
- Condition: Failed
- Location: Emi Filter
- Part time: 2,790 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

(CAN) ACFT, PRIOR TO ENG START APU HAD AN UNCOMMANDED SHUTDOWN. WHILE CARRYING OUT COCKPIT TROUBLESHOOTING PILOTS OBSERVED APU BOOST PUMP FAIL LIGHT WAS ILLUMINATED. APU BOOST PUMP WAS SUSPECT BECAUSE IT HAD JUST BEEN CHANGED THE PREVIOUS DAY FOR SAME SNAG. BOOST PUMP ELECTRICAL CONNECTOR MALE PINS WERE FOUND CHARRED AND MELTED.  FEMALE PORTION OF CONNECTOR WAS ALSO FOUND CHARRED AND FUEL SOAKED. SUSPECT O-RING THAT PREVENTS FUEL FROM ENTERING CONNECTOR HAD FAILED ALLOWING FUEL TO DEGRADE THE INSULATION MATERIAL TO THE POINT WERE THE PINS SHORTED OUT. A NEW EMI FILTER HARNESS AND BOOST PUMP WERE INSTALLED AND ACFT RETURNED TO SERVICE.  FYI THE APU BOOST PUMP FUEL IS USED TO COOL.  APU LUBRICATING OIL. WITH NO FUEL BOOST PRESSURE THE APU OIL OVERHEATS AND THE APU AUTOMATICALLY SHUTSDOWN.  THE 20 AMP APU BOOST PUMP CIRCUIT BREAKER DID NOT POP. IT WAS PHYSICALLY PULLED AND RESET AND APPEARED TO FUNCTION NORMALLY.
